MAUDE Adverse Event Report: AGA MEDICAL CORPORATION 9VSDMPIIDE020 PKGD STERILE HDE; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION 9VSDMPIIDE020 PKGD STERILE HDE; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-020
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 20mm amplatzer pi muscular vsd occluder was implanted.After the procedure, the device embolized and was snared and explanted on the same day.Per report, the patient's defect was too large for occlusion so the procedure was aborted.The user attributes patient anatomy to the cause of embolization.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of embolization was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined; however, the user attributed the embolization to patient anatomy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.

Brand Name
9VSDMPIIDE020 PKGD STERILE HDE
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8255809
Report Number2135147-2019-00020
Device Sequence Number19313642
Product Code MLV
UDI-Device Identifier05415067028129
UDI-Public05415067028129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number9-VSDMPIHDE-020
Device Catalogue Number9-VSDMPIHDE-020
Device Lot Number5918979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer04/29/2019
01/24/2020
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date04/30/2019
02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight72